I've been suffering from crying, anxiety, anger, isolation and fear of what people will think of me when I try to go out. I've tryed meds.. I liked the alprazolam.. But I still have crying and anger ... I've just turned 41 and am wondering if thats got to do with it.. I'm seeing my doctor tomorrow and was wondering if anyone had any info on this before I go in..
While hormnal changes as we grow older can affect our moods, it is still necessary to treat the symptoms. Without a full assessment of your syptoms it is diificult to say whether you are just suffering from depression or are bipolar. After being honest with the doctor, let him/her decide along with the best course of action. You sound like you definitely would beneft from an antidpressant which would also address your anxiety. Work with the doc, give the medication plenty of time to work and consider some talk therapy as well. It will help tremendously.
Hello dairygirl - welcome to DC and I hope you find what you are seeking here. My only comment would be to make sure you get a diagnosis and hope you are seeing a psychiatrist. There are lots of reasons to have symptoms but without having more history it is hard to say. Meds alone don't work... there is a lot of work involved in getting ones self to a better place. Just curious here about your experience with "alprazolam"... when you were taking that... what else did you find yourself doing as far as work or activities go??? At the age of 41 it sounds like this isn't your first visit to a doctor... have you ever gotten a formal diagnosis??? I think that is first and foremost and then understanding what that diagnosis means so that treatment can commence. It is also trial and error with lots of us. Sometimes it takes months or even years to get on a medication that works or even a combination of meds.
It is too bad that your previous med wasn't "tweaked" a bit to see what worked.
Just from your brief description... it doesn't sound like bi-polar to me. It could be depression and anxiety issues, too. Why??? Because you mentioned having thoughts about what people think of you when you leave the house. That could be agoraphobia, for instance. Intense agitation and fear of losing control while outside and around people are also common symptoms of agoraphobia.
I wish you well and ask lots of questions. Better yet, go with a list of questions and concerns you have.
You could be experiencing symptoms of mental illness. You could also be experiencing symptoms due to hormonal changes or other health related issues. You should not only have a mental exam by a psychiatrist but a physical exam as well. Its hard to know whats all going on in our complex bodies. It could be any number of things, genetic and environmental. As previously mentioned counseling or talk therapy could also be very beneficial as its an avenue to sort through whats going on and try to make sense of it. It may also give you the emotional support that you need. Best wishes! ~anjeegyrl
I was diognosed with bi polar but after doing a ton of research I realized doc was a coo coo I have severe depression and anxiety. With bi polar u will be so up on top of the world u will think your life is so happy and everything is wonderful that could last a couple weeks and you'll have tons of energy and you'll do things you wouldn't normally do . Excessive spending shopping. Over drinking sleeping with a stranger and then next thing u know BAM your sad and crying your life sucks u have no future u just want to die. Hide away in your room and never come out. But severe depression you don't have those. "Up" times u just feel down and worthless all the time. Never want to do anything fun. Sleep alot. Cry never can imagine laughing just stuck in a dark lonely hole. That's what I have.
Atleast with bi polar u have those uphoria days but u can get pretty reckless too. I'm never happy just sad all the time and for no reason. Good luck there's good meds out there just use the Internet and do tons of research until u find what's you. U know better than the doctors what your going thru but u have to be honest with yourself or you'll diognose wrong
- Alprazolam Information for Consumers
- Alprazolam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Alprazolam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2013 • 10 answers
Posted 22 Aug 2013 • 3 answers
Posted 27 Feb 2014 • 1 answer
Posted 19 Aug 2015 • 2 answers
Posted 2 Jul 2016 • 1 answer